# SDR 2013FA0000621

- Difficulty date: October 30, 2013
- Submitted: October 30, 2013
- Operation: General aviation
- Aircraft: N28381
- Make and model: Piper PA-28-161
- Aircraft serial: 287916408
- Aircraft time: 10,667 hours
- Engine: Lyc O320D3G
- Engine time: 383 hours
- Propeller: Snsnch 74DM
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: LW1598670
- Part serial: BL198191
- Condition: Failed
- Location: Zone 400
- Part time: 383 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: Y, A, B
- Precautionary procedure: O

## Discrepancy

FLEW ONE FLIGHT WITH NO PROBLEMS.   REQUESTED A STOP AND GO.   LANDED AND STOPPED.  ENGINE DIED.  TRIED TO RESTART ENGINE.  ENGINE CAUGHT FIRE.  FIRE STARTED IN CARBURETOR AND BURNED A HOLE IN THE CARBURETOR AIR BOX.  FIRE BURNED BOTTOM OF EXHAUST SHROUD.  DURING POST FIRE INSPECTION FUEL PUMP WAS TURNED ON AND FUEL POURED OUT THE BOTTOM OF THE CARBURETOR INDICATING THE NEEDLE VALVE WAS NOT SEATED.  CARBURETOR REMOVED AND TAKEN APART. FUEL WAS FOUND IN THE METAL FLOATS.
